meds for twitching

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

meds for twitching

Postby Donna L. on November 1st, 2004, 4:25 pm

Hi everyone,

Has anyone had any success with meds, other than anti anxiety, to help reduce the twitching. I am seeing the my neuro this Friday and she said we could discuss meds if I am interested. I would love to have some knowledge on the subject when I go in there. I am also interested in side effects as well. I am just trying to figure out if I want to try a med or just live with the twitching. I sure do feel alot better afer a cleam emg, the anxiety has dropped tremendously, I just wish the twitching would drop off too!

Thanks guys!
Donna
Donna L.
New Member
New Member
 
Posts: 9
Joined: August 10th, 2004, 4:42 pm

Postby Ava on November 1st, 2004, 7:14 pm

Hi Donna,

I took Klonopin at a fairly low dose of .75 mg -1.5 mg in three doses per day. When I was taking the 1.5mg/day the twitching was almost gone but I was super sleepy and days would go by with paperwork piling up and that sort of thing. At .75mg, I felt more energetic but the twitching was back. I played with the dose for about a month and then went off Klonopin all together once I had a clean emg and firm BFS diagnosis from the UCSF ALS center.

Now, at over 6 months of twitching I just don't worry about it and I feel great. It takes awhile for the anxiety to subside, but I feel as even tempered now and relaxed as before the fateful day I googled muscle twitch.

Good Luck,

Ava
Ava
Hero
Hero
 
Posts: 265
Joined: July 6th, 2004, 11:34 pm
Location: San Francisco

Postby garym on November 1st, 2004, 9:47 pm

Donna,

I tried trileptal and neurontin for my twitching, and neither resolved my condition. I think that the trileptal might have helped a little with the twitches, but not enough to justify the dosages required to get that benefit. The neurontin was great for the pain and anxiety, but didn't help the twitches at all. I've also tried xanax and valium and neither did anything for me.

After experimenting with these meds, i would suggest that you proceed with caution. They may help you, but they may not and being treated with these types of meds are something you really don't want in your medical records if they aren't necessary. They caused my health insurance premiums to go through the roof.

Good luck,

Gary
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Xanex

Postby FargoND on November 2nd, 2004, 3:12 pm

Diagnosed with BFs in September and my Nuero prscribed a low dose of Xanex..0.75 per day..seemed to take a majority of the Anxiety and twitching away. It does come and go though and hasnt completly subsided. In a month I go back and if it hasnrt subsided there has been talk of Zoloft of another SSDI. I've heard Klonopin works for a lot of twitchers.
FargoND
New Member
New Member
 
Posts: 8
Joined: October 7th, 2004, 2:30 pm

Postby Buzzygirl on November 2nd, 2004, 5:38 pm

Hi,
I can tell you for sure that Klonopin works well for reducing the frequency and diminishing the intensity of twitches. I have been taking it for let's see....11 months now. The only problem is I have tried to discontinue it and it seemed as though my symptoms were amplified many times over what they were initially. So I'm not sure if there's a "rebound" effect when you try to DC it or not. Right now I'm on .25mg in the am and mid-day, and then I take .5mg at night. It has not helped much with buzzing and vibrating, or the trembling sensation I experience at night. My neuro has started me on Neurontin, 100 mg 3x daily. So far it hasn't made much of a difference. He wants me to call him after 10 days of taking it, and he will then make a dose adjustment if necessary. The goal is to get off Klonopin. I'm not sure how this will work out, Klonopin seems to be the drug of choice for twitching, and I haven't had any adverse affects, it doesn't make me sleepy or anything like that. For some reason he prefers the Neurontin. Probably because it's not a Benzodiazepine drug, which can be habit forming. I would say that's probably true because when I tried to omit a dose, I really felt anxious, symptoms became worse, and I wanted my Klonopin. I never leave home without it. It's really a very low dose, but it helps alot. So that's all I know about meds for this annoying condition.
Good Luck!
Karen
Buzzygirl
Senior Member
Senior Member
 
Posts: 86
Joined: October 14th, 2004, 10:30 pm
Location: Illinois

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: Google [Bot] and 5 guests